I am 52 years old and had a total hysterectomy nine years ago. I have been on Estradiol 4 mg. a day which is a high dose. Recently I stopped taking the Estradiol. I stopped taking it because I had run out and after discussing refilling my prescription with my nurse practitioner, it was decided that it was time to stop them as the risks since I'm a smoker outweighed the benefits. I stopped them about three weeks ago. The hot flashes began about a week ago and in the last few days have been incessant. One minute I feel as if I am suffocating and then I'm freezing (it is winter time). I know there are over the counter remedies but my question is - how long will I experience the hot flashes? Will they last the rest of my life or can I expect them to stop at some point? Help please, I am miserable.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.